Wisconsin, 2012Drought in Wisconsin, December 1 to 31, 2012
December 1 to 31, 2012 · NWS GRB · 3 events in 3 counties and zones
Severe drought (D2) conditions that developed in parts of Lincoln County, Oneida County and Vilas County in November 2012 continued into January 2013.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought (D2) conditions that developed in parts of Lincoln County, Oneida County and Vilas County in November 2012 continued into January 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 30, 10:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 30, 10:59 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1059 PM CST FRI NOV 30 2012
UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE
.SHORT TERM...TONIGHT/SATURDAY. A WEAK SHORT WAVE WHICH PRODUCED A
LIGHT MIX OF PCPN OVER NORTHEAST WISCONSIN EARLIER TODAY CONTINUES
TO SHIFT EAST OF THE REGION TODAY. SAT IMAGERY SHOWS ANOTHER PIECE
OF ENERGY OVER THE NORTHERN PLAINS THIS AFTERNOON AND APPEARS WILL
TRACK OVER THE NORTHERN GREAT LAKES REGION LATER THIS AFTERNOON
INTO TONIGHT AS UPPER HEIGHTS GRADUALLY INCREASE. THIS SHORT WAVE
IS ON THE LEADING EDGE OF THE MORE WARN ADVECTION. TEMPERATURES
ACROSS THE NORTH REMAIN BELOW FREEZING SO WILL CONTINUE WITH THE
FREEZING DRIZZLE AND FLURRIES MENTION FOR THE NORTH. DLH REPORTING
SOME FZDZ EARLY THIS AFTERNOON. WITH THE INCREASING
INVERSION TONIGHT...ANTICIPATE CLOUDS AND TEMPERATURES TO MOVE LITTLE
THROUGH SATURDAY MORNING SO WILL CONTINUE FREEZING DRIZZLE MENTION
INTO EARLY SATURDAY MORNING. WILL UPDATE THE HWO TO ACCOUNT FOR
THE CONTINUED FREEZING DRIZZLE THREAT FOR THE NORTH TONIGHT.
MODELS TIMING WITH RAIN DEVELOPING STILL IN QUESTION FOR
SATURDAY...BUT STILL ANTICIPATE INCREASING POPS FROM WEST TO EAST
AS THE H850 TO SURFACE TROUGH SWINGS OVER THIS WEEKEND. LITTLE
CHANGE TO THE GOING FORECAST FOR THIS SECTION. WARM AIR ADVECTION
AHEAD OF THE 850 TROUGH AND SURFACE LOW SHOULD ALLOW TEMPERATURES
TO RISE WELL ABOVE THE FREEZING AS THE PCPN INCREASES AND WARMS
THE LOWER LAYERS.
AGAIN WILL USE A BLEND OF THE 3 HOURLY GUIDANCE NUMBERS BUT WITH
THE EXTENSIVE CLOUDS ANTICIPATED. WILL AVOID THE 50 MARK FOR NOW
FOR THE FAR SOUTH DUE TO THE CLOUD POTENTIAL.
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.
FIRST SYSTEM IS EXPECTED TO MOVE ACROSS THE AREA SATURDAY NIGHT.
WILL HAVE LIKELY POPS GOING FOR LIGHT RAIN OR DRIZZLE DURING THE EVENING
AND THEN CHANCES FOR LIGHT RAIN OR DRIZZLE AFTER MIDNIGHT AS SYSTEM
DEPARTS THE AREA. HIGH TEMPERATURES ON SUNDAY ARE A CHALLENGE BEHIND
THE DEPARTING SYSTEM. WITH THE AMOUNT OF COLD AIR JUST NORTH OF
THE CANADIAN BORDER...THINK SOME OF THIS COOLER AIR WILL FILTER
INTO THE STATE DURING THE DAY. HAVE LOWERED MAX TEMPERATURES A FEW
DEGREES TO ACCOUNT FOR THIS BRIEF SHOT OF COOLER AIR.
THE HIGH THEN SHIFTS TO THE EAST OF THE STATE SUNDAY NIGHT. HIGH
CLOUDS WILL BE ON THE INCREASE LATE SUNDAY NIGHT AND MONDAY. MONDAY
WILL BE UNSEASONABLY MILD WITH HIGHS IN THE 50S TO LOWER 60S. IF WE
COULD GET SOME SUNSHINE AND MIX TO 925MB...TEMPERATURES OFF THE ECMWF
WOULD SUGGEST HIGHS IN THE MIDDLE TO UPPER 60S. THIS WILL NOT HAPPEN
AS CLOUDS WILL INCREASE THROUGH THE DAY WITH SHOWERS BREAKING OUT DURING
THE AFTERNOON. CURRENTLY...HAVE HIGHS IN THE MIDDLE 50S NORTH TO AROUND
60 SOUTH. RECORD HIGHS FOR THIS DATE ARE IN THE UPPER 50S TO LOWER
60S AT MOST LOCATIONS. A FEW RECORD COULD BE BROKEN. COLD FRONT
WILL MOVE ACROSS THE AREA LATE MONDAY AFTERNOON AND EVENING...BRINGING
AN END TO THE RAIN MONDAY NIGHT. CLOUDS WILL DECREASE ACROSS MUCH
OF THE AREA LATER MONDAY NIGHT. WILL CONTINUE A SMALL CHANCE FOR SNOW
SHOWERS ACROSS THE VERY FAR NORTH TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...WINDS WILL BE TOO WESTERLY FOR ANY SIGNIFICANT ACCUMULATION.
HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN ON WEDNESDAY...THEN
RETURN FLOW PRECIPITATION BREAKS OUT THURSDAY AHEAD OF NEXT SYSTEM.
SHOULD BE RAIN SOUTH AND A MIX OF RAIN OR SNOW OVER THE FAR NORTH.
COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT WITH HIGH
PRESSURE BUILDING INTO THE AREA ON FRIDAY.
AS FOR TEMPERATURES...TEMPERATURES SHOULD BE MAINLY ABOVE NORMAL
DURING THE PERIOD. WILL NEED TO WATCH TEMPERATURES TUESDAY AND
WEDNESDAY...AND AGAIN NEXT FRIDAY. WITH SUCH COLD AIR JUST NORTH
OF THE CANADIAN BORDER...MODELS MAY NOT HAVE A GOOD HANDLE OF
INTRUSION OF ARCTIC AIR INTO WISCONSIN DURING THESE DAYS. LATER
FORECASTS MAY NEED TO LOWER MAX TEMPERATURES SEVERAL DEGREES.
&&
.AVIATION...IFR CEILINGS AND/OR VISIBILITIES EXPECTED TONIGHT AND
SATURDAY AS WARM MOIST AIR MOVES NORTHWARD OVER COLD OR SNOW
COVERED GROUND. CONDITIONS BELOW MINIMA POSSIBLE AT SOME AIRPORTS
IN CENTRAL AND NORTHCENTRAL WISCONSIN.
RDM
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 30, 2:05 PM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
205 PM CST FRI NOV 30 2012
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
205 PM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
PATCHY FREEZING DRIZZLE COULD LEAD TO SOME LOCALIZED HAZARDOUS
TRAVEL CONDITIONS TONIGHT OVER MAINLY NORTH CENTRAL WISCONSIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY SITUATIONS WHERE FREEZING
DRIZZLE LEADS TO HAZARDOUS ROAD OR SIDEWALK CONDITIONS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.
LMZ521-522-541>543-011200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
205 PM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
TH/RE
Drought, Lincoln
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Continued below normal precipitation across north-central Wisconsin kept the area in the severe drought (D2) category throughout December 2012.
Drought, Oneida
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Oneida forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Continued below normal precipitation across north-central Wisconsin kept the area in the severe drought (D2) category throughout December 2012.
Drought, Vilas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Continued below normal precipitation across north-central Wisconsin kept the area in the severe drought (D2) category throughout December 2012.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2012$415 million · 20 events
- Drought in Texas, December 1 to 31, 2012$50 million · 24 events
- Drought in Oklahoma, December 1 to 31, 2012$55 million · 3 events
- Flooding and High Wind in California, December 1 to 2, 20121 death · 60 kt wind · 8 events
- Winter Storm and Heavy Snow in Montana, December 1 to 2, 20121 death · 3 events
- Drought in Texas, December 1 to 31, 2012$98,000 · 41 events
- Drought in Oklahoma, December 1 to 31, 201248 events
- High Wind in Nevada, December 1 to 2, 2012$80,000 · 76 kt wind · 3 events
- Drought in New Mexico, December 1 to 31, 201239 events
- Drought in Nebraska, December 1 to 31, 201230 events
- Drought in Arkansas, December 1 to 31, 201228 events
- Drought in Missouri, December 1 to 31, 201227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415799, 415800, 415801.